Alert archive / Montana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 4, 2006, 5:16 PM MDT for Fergus County, Montana. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2006, 5:16 PM MDT (23:16 UTC)
- Expired
- Jun 4, 2006, 6:15 PM MDT
- In force
- 59 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Fergus County, MT
The radar
The Great Falls radar (KTFX), 139 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 5:37 PM MDT | TSTM WND GST 63 | 2 W Lewistown, MT | LEWISTOWN AIRPORT. |
| Jun 4, 5:40 PM MDT | TSTM WND DMG | Lewistown, MT | ROOF BLOWN OFF A BUILDING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 4:27 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 11.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1983 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTFX 042317
SVRTFX
MTC027-050015-
/O.NEW.KTFX.SV.W.0013.060604T2316Z-060605T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
516 PM MDT SUN JUN 4 2006
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FERGUS COUNTY IN CENTRAL MONTANA
THIS INCLUDES THE CITY OF LEWISTOWN
* UNTIL 615 PM MDT
* AT 509 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
GERALDINE TO 17 MILES SOUTH OF HOBSON...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORMS WILL BE...
NEAR MOORE BY 530 PM MDT
NEAR LEWISTOWN BY 550 PM MDT
NEAR HILGER BY 600 PM MDT
NEAR WINIFRED BY 610 PM MDT
THIS ALSO INCLUDES HIGHWAY 200 BETWEEN MILE MARKERS 65 AND 109.
HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 70 MPH ARE LIKELY WITH
THESE STORMS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4675 10875 4676 10938 4670 10939 4670 10975
4678 10975 4681 10983 4690 10974 4718 10975
4723 10999 4728 11001 4728 11012 4736 11011
4741 11020 4756 10983 4771 10983 4775 10959
4773 10942 4780 10926 4779 10918 4675 10875
$$
SCHAUMANN1 follow-up statement
000
WWUS55 KTFX 042358
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
558 PM MDT SUN JUN 4 2006
MTC027-050015-
/O.CON.KTFX.SV.W.0013.000000T0000Z-060605T0015Z/
FERGUS MT-
558 PM MDT SUN JUN 4 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM MDT FOR
FERGUS COUNTY...
AT 552 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND
GUSTS TO 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 14 MILES WEST OF WINIFRED TO 18 MILES SOUTHEAST OF LEWISTOWN...
MOVING EAST AT 40 MPH.
THIS ALSO INCLUDES HIGHWAY 200 BETWEEN MILE MARKERS 66 AND 110.
WIND GUSTS AROUND 70 MPH ARE LIKELY WITH THIS STORM.
PARTICULARLY DAMAGING WINDS ARE EXPECTED MOBILE HOMES AND HIGH
PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE
OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MDT SUNDAY
EVENING FOR SOUTHWESTERN MONTANA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY EVENING FOR NORTH CENTRAL
MONTANA.
LAT...LON 4676 10875 4676 10938 4671 10939 4670 10974
4679 10973 4681 10981 4691 10972 4718 10974
4723 10997 4729 11001 4729 11010 4736 11009
4741 11018 4757 10981 4771 10981 4775 10959
4773 10941 4780 10926 4778 10916 4676 10875
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:30 PM MDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 4, 2:30 PM MDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 230 PM MDT SUN JUN 4 2006 .DISCUSSION... A PACIFIC COOL FRONT IS QUICKLY APPROACHING THE REGION THIS AFTERNOON...AND THIS FRONTAL PASSAGE WILL CREATE AN ACTIVE WEATHER NIGHT ACROSS CENTRAL AND EASTERN MONTANA. SHOWERS AND THUNDERSTORMS ARE MOVING THROUGH WESTERN MONTANA AT 2 PM...AND THESE STORMS WILL MOVE ACROSS SOUTHWEST AND CENTRAL MONTANA DURING THE REMAINDER OF THE AFTERNOON AND THROUGH THE EVENING HOURS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL. CURRENT THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHWEST AND A PORTION OF CENTRAL MONTANA...WHILE A NEW THUNDERSTORM WATCH IS LIKELY TO BE ISSUED LATER THIS AFTERNOON OR EARLY THIS EVENING FOR THE EASTERN PORTIONS OF CENTRAL MONTANA AND PARTS OF EASTERN MONTANA. EXPECT THUNDERSTORMS TO GRADUALLY COME TO AND END FROM WEST TO EAST LATE THIS EVENING. OVERNIGHT LOWS WILL COOL TOWARDS FORECASTED LOWS AFTER MIDNIGHT...WHEN SOME CLEARING TAKES PLACE. FOR MONDAY THROUGH TUESDAY NIGHT...A FAIRLY QUIET WEATHER PATTERN IS EXPECTED TO RESIDE OVER THE REGION DURING THIS TIME. A NEW UPPER LEVEL RIDGE WILL BUILD OVER CENTRAL MONTANA. THIS RIDGE WILL ALLOW AFTERNOON TEMPERATURES TO SLOWLY WARM BACKUP INTO THE MID 80S...(OR CLOSE TO 15 DEGREES ABOVE NORMAL) BY TUESDAY. OVERNIGHT LOWS WILL COOL NICELY DO TO DRY AIR IN PLACE. RIGHT NOW THE AIRMASS LOOKS TO STABLE AND DRY FOR ANY THUNDERSTORM ACTIVITY...BUT A VERY ISOLATED MOUNTAIN SHOWER CAN NOT BE RULED OUT...ESPECIALLY TOWARDS MID WEAK. BRUSDA TUESDAY NIGHT THROUGH FRIDAY NIGHT...UPPER LEVEL RIDGE TO BUILD OVER THE AREA THROUGH THURSDAY WITH AN UPPER LEVEL TROF DIGGING ALONG THE PACIFIC COAST. RETURN TO A MOIST SOUTHWESTERLY FLOW ALOFT THURSDAY NIGHT THROUGH FRIDAY NIGHT WITH AN INCREASE IN MOISTURE AND CHANCE OF PRECIPITATION. WARM TEMPERATURES WEDNESDAY AND THURSDAY WITH A WET AND COOLING TREND FOR FRIDAY. CAMP SATURDAY THROUGH SUNDAY...MODELS IN FAIR AGREEMENT DURING THIS PERIOD. AN UPPER LEVEL TROUGH MOVES ACROSS THE FORECAST AREA SATURDAY. MOST OF THE ENERGY AND MOISTURE WITH THIS SYSTEM GOES NORTH OF THE AREA. PARTLY TO MOSTLY CLOUDY SKIES ARE EXPECTED...WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FOR MOST AREAS. WEAK RIDGING ALOFT SUNDAY DRIES ALL BUT THE WESTERN MOUNTAINS WHERE A WESTERLY FLOW ALOFT RESULTS IN SCATTERED SHOWERS AND THUNDERSTORMS. TEMPERATURES COOL A FEW DEGREES BUT REMAIN NEAR SEASONAL AVERAGES. EK && .AVIATION... UPDATED 1803Z CENTRAL AND SOUTHWEST MONTANA IS UNDER A SEVERE THUNDERSTORM WATCH UNTIL 00Z. AN UPPER LEVEL SHORTWAVE IS MOVING ACROSS WESTERN MONTANA AND WILL BE MOVING INTO CENTRAL MONTANA DURING THE AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP WITH THE POTENTIAL OF STRONG...DAMAGING WINDS. GUSTS TO 60KTS ARE POSSIBLE NEAR THESE THUNDERSTORMS. MVFR CONDITIONS MAY DEVELOP NEAR THUNDERSTORMS BUT VFR CONDITIONS WILL PREVAIL ELSEWHERE DURING THE NEXT 24 HOURS. && .HYDROLOGY... NO HYDROLOGIC PROBLEMS ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... GTF 50 79 48 82 / 60 0 0 0 CTB 47 77 47 80 / 70 0 0 0 HLN 51 83 51 88 / 60 0 10 10 BZN 49 81 44 86 / 50 0 0 0 WEY 37 76 38 78 / 30 0 0 10 DLN 48 79 46 84 / 30 0 0 0 HVR 53 84 51 87 / 80 0 0 0 LWT 51 79 48 82 / 90 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... ...SEVERE THUNDERSTORM WATCH UNTIL 6 PM THIS EVENING FOR PORTIONS OF CENTRAL MONTANA AND ALL OF SOUTHWEST MONTANA... && SHORT TERM...BRUSDA LONG TERM...CAMP/EK/ZELZER AVIATION...ZELZER WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 4, 9:30 AM MDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 930 AM MDT SUN JUN 4 2006 MTZ008>015-044>055-051200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 930 AM MDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTH CENTRAL AND SOUTHWEST MONTANA THIS AFTERNOON AND EVENING... WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER MOST NORTH CENTRAL AND SOUTHWEST MONTANA THIS AFTERNOON. A FEW OF THESE STORMS MAY BECOME SEVERE LATE IN THE AFTERNOON AND EARLY IN THE EVENING...WITH THE MAIN THUNDERSTORM THREATS BEING DAMAGING WIND GUSTS AND HAIL. THE BEST TIME FRAME FOR THE SEVERE THUNDERSTORMS TO OCCUR IS FROM 2 PM THIS AFTERNOON...UNTIL 9 PM THIS EVENING. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BRUSDA
In the hours before
Local storm report, Jun 4, 4:12 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
412 PM MDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND GST 3 SW GREAT FALLS 47.47N 111.34W
06/04/2006 M64 MPH CASCADE MT OFFICIAL NWS OBS
64 MPH WIND GUST AT THE NWS OFFICE IN GREAT FALLS.
&&
BRUSDALocal storm report, Jun 4, 4:15 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
415 PM MDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND GST 3 SW CASCADE 47.24N 111.75W
06/04/2006 M71 MPH CASCADE MT OFFICIAL NWS OBS
71 MPH WIND GUSTS NWS OFFICE IN GREAT FALLS.
&&
BRUSDALocal storm report, Jun 4, 4:22 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
422 PM MDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 25 SE CASCADE 47.01N 111.33W
06/04/2006 E60 MPH CASCADE MT TRAINED SPOTTER
WIND SPEEDS ESTIMATED AT 60 MPH.
&&
BRUSDALocal storm report, Jun 4, 4:29 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
429 PM MDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND GST 3 SW GREAT FALLS 47.47N 111.34W
06/04/2006 M64 MPH CASCADE MT OFFICIAL NWS OBS
64 MPH PEAK WIND GUST...52 MPH SUSTAINED WIND AT THE
GREAT FALLS AIRPORT.
0415 PM TSTM WND DMG GREAT FALLS 47.50N 111.29W
06/04/2006 CASCADE MT NWS EMPLOYEE
WIND SPEEDS ESTIMATED NEAR 70 MPH. APPLE TREE BLOWN DOWN
IN THE FOX FARM AREA.
&&
BRUSDALocal storm report, Jun 4, 4:56 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
456 PM MDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND GST 2 SE RAYNESFORD 47.25N 110.70W
06/04/2006 E60 MPH JUDITH BASIN MT TRAINED SPOTTER
60 MPH WINDS ESTIMATED...WITH UP TO ONE HALF INCH IN
DIAMETER.
&&
BRUSDALocal storm report, Jun 4, 5:04 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
504 PM MDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG VAUGHN 47.56N 111.54W
06/04/2006 CASCADE MT TRAINED SPOTTER
BILLBOARD ALONG I-15 BLOWN DOWN DUE TO HIGH WINDS.
0415 PM TSTM WND DMG 1 NE BLACK EAGLE 47.53N 111.26W
06/04/2006 CASCADE MT COUNTY OFFICIAL
RECREATIONAL VEHICLES PUSHED OVER AND FUNNAL CLOUD SITED.
0430 PM HAIL 5 E CENTERVILLE 47.39N 111.04W
06/04/2006 E0.50 INCH CASCADE MT TRAINED SPOTTER
WINDS GUSTING TO 70 MPH.
0440 PM TSTM WND DMG GREAT FALLS 47.50N 111.29W
06/04/2006 CASCADE MT NWS EMPLOYEE
TREE BLOWN DOWN ON TRUCK AND NUMEROUS TREE LIMBS DOWN.
0448 PM TSTM WND DMG FLOWEREE 47.73N 111.03W
06/04/2006 CHOUTEAU MT TRAINED SPOTTER
TREE LIMBS 4 INCHES IN DIAMETER BROKEN OFF TREES.
&&
SAUCIERThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:18 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 42 min |
| Jun 4, 3:42 PM MDT | Severe Thunderstorm Warning | TFX | Cascade | 63 min |
| Jun 4, 4:36 PM MDT | Severe Thunderstorm Warning | TFX | Gallatin | 24 min |
| Jun 4, 4:41 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Judith Basin | 64 min |
| Jun 4, 5:23 PM MDT | Tornado Warning | TFX | Chouteau | 37 min |
| Jun 4, 5:25 PM MDT | Severe Thunderstorm Warning | TFX | Gallatin | 37 min |
| Jun 4, 5:29 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Hill, Liberty | 61 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.